I was given after my knee surgery, I'm guessing as a coating for my stomach because I was given dilauded for pain. I didn't take the protonix at first but started waking up with nausea so I started taking it, I'm still getting the nauseau does the protonix take time to work
How long have you been taking it? You should start to get relief from your symptoms very quickly. I don't really know what else to add until i know how long you have taking the Protonix? I will add that it is a short term treatment and shouldn't be used for more than a period of 8 consecutive weeks.
Protonix (pantaprozole) is a proton pump inhibitor which reduces the acid produced in the stomach. It really isn't for nausea per say, but more for acid indigestion, heartburn and acid reflux. I take this medication and though it is recommended to take for a short period of time, my doc has prescribed for long term relief of gastro esophageal reflux disease (GERD) with great success. I use to get terrible heartburn and acid reflux, but the Protonix has cleared that up and I plan on continuing indefinitely. It should work relatively quickly, within a few days. If you are having nausea like the feeling you are going to vomit, I would talk to the doctor about a different medication such as phenergan and be sure to take the pain medicine with a little food.
Like the others have said, Protonix is not for nausea. And your own experience proves that it doesn't help with nausea. I take Zofran which works very well for my nausea which is almost daily. But there are other anti-nausea medications as well.
Call up your doctor's office and say that you need something for nausea and also ask why you are taking the Protonix. Maybe there is some other reason why the doctor prescribed it for you. If not, you should not be taking it.
- Protonix Information for Consumers
- Protonix Information for Healthcare Professionals (includes dosage details)
- Side Effects of Protonix (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Dec 2010 • 2 answers
Posted 11 Jul 2011 • 3 answers
Posted 25 Mar 2015 • 1 answer
Posted 30 May 2015 • 1 answer
I have very bad artherites knee pain after my knee surgery I been having very ry strong knee pains I
Posted 1 Jun 2015 • 1 answer